MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD PCR CARTRIDGE; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD PCR CARTRIDGE; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Catalog Number 437519
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: njr.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd pcr cartridge on the bd max¿ instrument, an unspecified number of false positive patient results with unusual pcr curves were obtained.Positive results were retested and were negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for high starting rfu with spc channel and shaky curves in all channels leading to false positive results when using the bd pcr cartridges (ref.(b)(4)) lot 3191345 was performed by the review of manufacturing records and the complaint¿s history review.Review of the manufacturing records of bd pcr cartridges indicated that lot 3191345 was manufactured according to specifications.Customer complained about high starting rfu with spc channel and shaky curves in all channels leading to false positive results in some cases.Despite multiple attempts made to receive information, no data was available for the investigation.Without data, bd is unable to identify the cause of the customer issue.There is no indication of a reagent issue based on the analysis of the complaints received for unusual curves on bd pcr cartridges lot 3191345.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.No corrective and preventive action (capa) was initiated at this time since no trend was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD PCR CARTRIDGE
Common Device Name
THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22287635
Report Number3007420875-2025-00095
Device Sequence Number18373139
Product Code OOI
UDI-Device Identifier30382904375196
UDI-Public(01)30382904375196(11)230710(17)250730(10)3191345
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/30/2025
Device Catalogue Number437519
Device Lot Number3191345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown